Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 46, NWS State College, PA
NWS State College, PA issued this river flood warning at Aug 22, 2018, 8:50 AM EDT for Lancaster County, York County, Pennsylvania. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2018, 8:50 AM EDT (12:50 UTC)
- Expired
- Aug 22, 2018, 6:40 PM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 156 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conestoga River at Lancaster (LNCP1). The gauge peaked at 13.84 ft at Aug 22, 2018, 1:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01576500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
521
WGUS41 KCTP 221251
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
850 AM EDT Wed Aug 22 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this morning.
&&
PAC071-133-222330-
/O.NEW.KCTP.FL.W.0046.180822T1250Z-180822T2330Z/
/LNCP1.1.ER.180822T1250Z.180822T1500Z.180822T1730Z.NO/
851 AM EDT Wed Aug 22 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Conestoga River At Lancaster
* until this evening...Or until the warning is cancelled.
* At 8 AM Wednesday the stage was...10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this morning and
crest near 11.5 feet. The river will fall below flood stage
this afternoon.
* At 11.0 feet...Grofftown Road will flood.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
MS/RR4 follow-up statements
504
WGUS41 KCTP 221415
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1015 AM EDT Wed Aug 22 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later today.
&&
PAC071-133-230215-
/O.EXT.KCTP.FL.W.0046.000000T0000Z-180823T0356Z/
/LNCP1.2.ER.180822T1234Z.180822T1800Z.180822T2156Z.NO/
1015 AM EDT Wed Aug 22 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for the Conestoga River At Lancaster
* At 10 AM Wednesday the stage was...12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river will crest around 13.5 feet.
* The river will fall below flood stage later this afternoon.
* At 11.0 feet...Grofftown Road will flood.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
MS/RR/MC/PH160
WGUS81 KCTP 221641
FLSCTP
Flood Statement
National Weather Service State College PA
1241 PM EDT Wed Aug 22 2018
...The Flood Warning continues for the following rivers in
Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued late this afternoon.
&&
PAC071-133-230440-
/O.EXT.KCTP.FL.W.0046.000000T0000Z-180823T0517Z/
/LNCP1.2.ER.180822T1234Z.180822T1800Z.180822T2317Z.NO/
1241 PM EDT Wed Aug 22 2018
The Flood Warning continues for
The Conestoga River At Lancaster.
* At 12 PM Wednesday the stage was 13.8 feet and rising.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river will crest around 14.0 feet.
* The river will fall below flood stage early tonight.
* At 14.0 feet...The footbridge near the confluence of Stauffer Run
begins to flood.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
MC/MS031
WGUS81 KCTP 221914
FLSCTP
Flood Statement
National Weather Service State College PA
314 PM EDT Wed Aug 22 2018
...The Flood Warning continues for the following rivers in
Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this evening.
&&
PAC071-133-230713-
/O.EXT.KCTP.FL.W.0046.000000T0000Z-180823T0800Z/
/LNCP1.2.ER.180822T1234Z.180822T1730Z.180823T0200Z.NO/
314 PM EDT Wed Aug 22 2018
The Flood Warning continues for
The Conestoga River At Lancaster.
* At 2 PM Wednesday the stage was 13.6 feet and falling.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
BANGHOFF279
WGUS81 KCTP 222240
FLSCTP
Flood Statement
National Weather Service State College PA
640 PM EDT Wed Aug 22 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
&&
PAC071-133-222310-
/O.CAN.KCTP.FL.W.0046.000000T0000Z-180823T0800Z/
/LNCP1.2.ER.180822T1234Z.180822T1730Z.180822T2150Z.NO/
640 PM EDT Wed Aug 22 2018
The Flood Warning is cancelled for
The Conestoga River At Lancaster.
* At 6 PM Wednesday the stage was 10.2 feet and falling.
* The river fell below flood stage at 6 PM Wednesday.
* Flood stage is 11.0 feet.
* The river will continue falling to 5.5 feet by Friday morning.
* At 11.0 feet...Grofftown Road will flood.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
BANGHOFFWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 22, 7:42 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 22, 7:42 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service State College PA 742 AM EDT Wed Aug 22 2018 .SYNOPSIS... Low pressure over southern Canada early this morning will drag a cold front across central Pennsylvania today. Cooler and less humid air will move into the Keystone state today, bringing an end to the widespread shower activity. High pressure from the Great Plains will build across the area on Thursday and persist into Friday evening. This will give the region a break from the recent stormy weather and result in a decent amount of sunshine. Temperatures will moderate to above average by the end of the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Not much left on radar as of 630 AM. Touched up grids some. Earlier discussion below. The cold front is still yet to move east of the area. A few showers are still with the front. Heavy rain last evening has resulted in some flooding across the southeast. Main issue by late morning will be the potential for more showers, given cold air aloft and northwest flow off the Great Lakes. I did lower high temperatures by a degree or two today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Still some chance of a shower this evening, given the warm waters of the Great Lakes. Otherwise partial clearing, with lows much cooler than in recent nights. A nice day in store for the area on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Temperatures will moderate to above normal by the end of the weekend. Still some chance of showers for western areas, mainly on Saturday. Much of the period will feature dry weather. However, some hints of a cold front just to the north on some of the models for early next week. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... A weak line of trailing showers are moving through the NW with isolated showers through the northeastern portion of central PA. Conditions continue to improve with VFR through most ares though MVFR persists at MDT and IFR at JST. The strong NW flow should keep IFR at JST through the morning with the rest of the sites reaching VFR. Periods of MVFR remain possible in any showers due to the passage of a secondary cold front this afternoon. Though the latest HRRR/HREF has any showers fairly scattered. IFR at JST will linger through the first half of the morning before finally improving early this afternoon. .Outlook... Thu...No sig wx expected. Fri...Patchy AM fog possible. Sat...No sig wx expected. Sun...Isold PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Martin NEAR TERM...Martin SHORT TERM...Martin LONG TERM...Martin AVIATION...Ceru
Hazardous weather outlook, Aug 22, 4:33 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service State College PA 433 AM EDT Wed Aug 22 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-230845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 433 AM EDT Wed Aug 22 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:08 PM EDT | Special Weather Statement | CTP | Adams, York | 52 min |
| Aug 21, 8:29 PM EDT | Areal Flood Advisory | CTP | Adams, York | 61 min |
| Aug 21, 9:07 PM EDT | Areal Flood Advisory | CTP | Lebanon | 53 min |
| Aug 21, 9:30 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 60 min |
| Aug 21, 10:02 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 58 min |
| Aug 21, 10:26 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
| Aug 22, 1:28 AM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
| Aug 22, 4:14 AM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
| Aug 22, 7:17 AM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.